MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-128
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/30/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain involving an metal head was reported.The event was not confirmed.Method & results: device evaluation could not be performed as the subject device was not returned.Medical records received and evaluation: a review of the primary and revision operative notes and office clinical notes by the consulting clinician indicated "[.] on (b)(6) 2011 a left total hip arthroplasty was performed.[.]the labels from the chart indicate a 54 trident psl ha cluster shell, a #9 rejuvenate modular stem, a 34mm rejuvenate modular neck, a 28/0 c-taper lfit head, a restoration adm x3 28/52 insert, and a 46mm mdm liner.It should be noted the labels indicate a v-40 taper on the rejuvenate neck and a c-taper head were utilized." "there is no description of revision surgery findings, no examination of the explanted components, and no x-rays to review in this case."the disassociation of the prosthetic femoral head was due to a c-taper head being placed on a v-40 taper, as noted in the prosthetic labels.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for this clinical situation." device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event and the root cause could not be determined.Review of the medical records by the consulting clinician indicated "there is no description of revision surgery findings, no examination of the explanted components, and no x-rays to review in this case." if devices and / or additional information become available, this investigation will be reopened.
 
Event or Problem Description
"a follow-up for his left hip on (b)(6) 2013 noted he complained of pain and stiffness.Physical examination noted the left leg was.5 centimeters shorter.He was ambulating without devices or a limp.A discussion was had regarding, "unsure of etiology of loss of motion and recurrent pain as components appear well-fixed and well-placed".

Brand Name
28MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8293726
Report Number0002249697-2019-00413
Device Sequence Number2018045
Product Code JDI
UDI-Device Identifier07613327013023
UDI-Public07613327013023
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number6260-9-128
Device Lot Number39289105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient Weight98